Alert archive / Wisconsin / Frost Advisories in 2025
Frost Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at May 8, 2025, 1:01 PM CDT for 8 counties in Wisconsin. It took effect at May 9, 2025, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2025, 1:01 PM CDT (18:01 UTC)
- In effect from
- May 9, 2025, 1:00 AM CDT
- Expired
- May 9, 2025, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 68 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS73 KARX 081801 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 101 PM CDT Thu May 8 2025 WIZ017-029-034-042>044-053-055-091300- /O.NEW.KARX.FR.Y.0002.250509T0600Z-250509T1300Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams-Vernon-Richland- Including the cities of Tomah, Richland Center, Viroqua, Black River Falls, Neillsville, Friendship, Medford, Sparta, and Mauston 101 PM CDT Thu May 8 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Adams, Clark, Juneau, Taylor, Richland, Vernon, Jackson, and Monroe Counties. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Naylor
1 follow-up statement
938 WWUS73 KARX 091241 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 741 AM CDT Fri May 9 2025 WIZ017-029-034-042>044-053-055-091345- /O.EXP.KARX.FR.Y.0002.000000T0000Z-250509T1300Z/ Taylor-Clark-Jackson-Monroe-Juneau-Adams-Vernon-Richland- Including the cities of Richland Center, Mauston, Sparta, Viroqua, Friendship, Tomah, Black River Falls, Medford, and Neillsville 741 AM CDT Fri May 9 2025 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... The threat for widespread frost has ended and the advisory will be allowed to expire. $$ Rieck
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at May 8, 12:21 PM CDT, 40 minutes earlier. Its key messages:
- Near normal temperatures for the remainder of the work week with slight chances (10-20%) for showers north of I-90 Friday night.
- Warm temperatures in the 70s and 80s expected this weekend into early next week with the next significant chances for rain coming late Wednesday into Thursday.
Area forecast discussion, May 8, 12:21 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1221 PM CDT Thu May 8 2025 .KEY MESSAGES... - Near normal temperatures for the remainder of the work week with slight chances (10-20%) for showers north of I-90 Friday night. - Warm temperatures in the 70s and 80s expected this weekend into early next week with the next significant chances for rain coming late Wednesday into Thursday. && .DISCUSSION... Issued at 300 AM CDT Thu May 8 2025 Today and Tomorrow - Mostly dry with low rain chances Friday night In the upper levels, a cutoff low continues to spin over the Central/Southern Plains. This is expected to gradually move east through the day as a long ridge axis extends from Southern California into Western Ontario. As this ridge continues to expand, our area will be put into northwest flow aloft. At the surface, a high pressure system is expected to migrate south and west into our area, moving overhead during the day Friday. Even though it is not expected to be directly overhead today, its impact will still be seen as skies should remain clear once the high clouds across our far southern zones clear our borders this morning. Winds will remain out of the east today with high temperatures holding in the 60s areawide. With clear skies and light winds expected overnight, areas east of the Mississippi could see some areas of frost as radiational cooling allows for overnight lows to drop into the lower 30s. In collaboration with surrounding offices, have decided to hold off on issuing any new frost/freeze headlines until the current ones expire. Along with the northwest flow aloft, an upper level system well to our north across the Hudson Bay will have a trailing cold front extending into the Northern Plains. In concert with some weak shortwave impulses rippling across our area, some light showers could form along the front across portions of Southeastern Minnesota and Western Wisconsin late Friday night. Ensemble guidance is a mixed bag as to whether we'll see any precipitation in our area. The GFS remains the most aggressive with half of the members showing measurable precip at KONA while while the EC has zero. Due to this lack of confidence among guidance, have kept mentionable PoPs north of the I-90 corridor and capped them at 20 percent. Saturday through Wednesday - Warm and Dry As we move into the weekend, we will remain under broad upper level ridging with yet another cutoff low spinning across the Lower Mississippi River Valley. This is expected to keep conditions dry across the region with virtually no rain chances into the mid-week timeframe. A stray shower will be possible Tuesday as a system well to our southeast produces a large footprint of rain but chances overall are low and QPF amounts are minimal. An 850 mb thermal ridge is expected to develop to our west and remain centered over the Dakotas and into western Minnesota but will extend into our area with 850 mb temps 5-10 degrees above normal for mid May. While the warmest temperatures are expected to remain to our west, highs are still expected to climb into the upper 70s to low 80s Sunday through Wednesday. The next real chance for widespread precipitation looks to come late Wednesday into Thursday. A broad upper trough that is well depicted by both GFS and EC guidance alike is expected to move onto the West Coast Monday/Tuesday. By this point, the cutoff low across the Southeastern US will begin to lift north to rejoin the main flow, allowing the western trough to trek across the Rockies and towards our area. Right now, predictability is far too low to definitively say whether we could see severe storms from this system but with the negative tilt to the trough axis and a broad/moist warm sector thanks to southerly surface winds advecting higher dew points northward, instability would be plentiful. CIPS guidance is indicating a 10% chance for severe storms south of I-90 for Thursday while CSU guidance highlights an area to our west. There is still plenty of uncertainty in regards to how this next system could play out but in any case, this looks to be the next chance for widespread showers and thunderstorms across the area. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1221 PM CDT Thu May 8 2025 High pressure centered over the Hudson Bay region will keep VFR conditions and light winds through the TAF period. This high will slowly shift east towards Newfoundland tonight as a low pressure system and weak surface trough propagate east through Ontario. This will bring winds around to the SW by Friday afternoon, remaining light generally around 5 to 10 kts. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Barendse AVIATION...JAW
Hazardous weather outlook, May 8, 10:51 AM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1051 AM CDT Thu May 8 2025 IAZ008>011-018-019-029-030-MNZ096-WIZ017-029-032>034-041>044- 053>055-061-092000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Houston-Taylor-Clark-Buffalo-Trempealeau-Jackson- La Crosse-Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant- 1051 AM CDT Thu May 8 2025 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Widespread frost may develop between midnight and sunrise Friday morning mainly for areas east of the Mississippi River. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. MNZ079-086>088-094-095-092000- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore- 1051 AM CDT Thu May 8 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota. .DAY ONE...Today and Tonight Elevated fire weather conditions expected this afternoon with RH values falling to between 18-28 percent. Easterly winds should remain near or below 12 mph but a few higher gusts cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. nofwd
Nearby
Frost Advisories in Wisconsin, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.